advertisement
advertisement
The Veritas Health Forum is moving! On September 30, 2020, this Forum will no longer be available. Please read important information about the changes here.

Pain pump

157

Comments

  • Hi Sandra,

    The Dr said with Dilaudid he can only go as high 4 mg. I'm at 3. And he won't give me the bolus. I'm very confused about that. I have the device for it. 

    I'm going to call them and see if I can get into see the PA, and ask if I can bring my device for him to program. They are not a very well oiled machine. They even got all my billing messed up. To the point that they owe me because I've met my catastrophic out of pocket max of $5,000 so the rest of the year is free for me. Earliest I've done that. 

    And thanks, I hope so, too, but I highly doubt it.

    Try to enjoy the day.

  • I had my pump refilled yesterday and finally was given directions  on using the handheld device. I was told I could use it 4 times in 24 hrs. However, I used it at 2pm and Again just now at 9pm. It said I have 2 left. What happened to the one I didn't use? I now only have 1 until 2 pm tomorrow. Not a big deal, I just feel like in was ripped  off. LOL.

  • advertisement
  • memerainboltmemerainbolt IndianaPosts: 4,697

    You should be able to use it every 6 hrs., which is 4 times a day (within 24 hrs.). I can use mine every 2 hrs. but not to exceed 6 within 24 hrs. Believe it or, it works out because you don't take one wile you are sleeping. You would have to take one at 8 am., 2pm, 8pm, 2am and 8am and there's your 24 hours. It doesn't have to be those times as long as it's 6 hrs. apart.

    I'm sure that is clear as mud lol. 

  • I pulled out my paperwork. I actually only get three in 24 hrs. That's ok. I don't notice a difference when I do it, so I guess it doesn't  matter. LOL! 

  • Has anyone else with the pump felt nauseous and lightheaded after doing a bolus?

  • advertisement
  • memerainboltmemerainbolt IndianaPosts: 4,697

    I never do but we have different meds in our pumps. Does this happen every time?

  • No, this was the first time. I feel better now. I hadn't eaten all day, so after I ate, I felt better. My husband gets on my case about eating. He's a three meals per day man. I'm lucky if I eat one. With him working from home 5 days a week, I usually don't get away with not eating. LOL! And I used to be able to not eat and feel fine. With the pump, I guess I need to. With him home, I'm gonna gain weight. 

    I do have a question. They set my bolus up for three times per day. Should be in a 24 HR period. It says on the monitor lockout every 4 hrs. But, after doing one, it says different times. Like 4 hrs 54 mins. Things  like that. Doesn't make sense. One time I only did two and woke up hurting, so tried to do a bolus. It rejected me. But, it hadn't been 24 hrs.  

  • Meant to ask how you  are doing.

  • Do those who have pain pumps use all their boluses? I am given three per day and have had to use all three. Lately I've been feeling terrible. Severe low back pain, my knee, of course. Shoulder pain that wakes me up at night and constant nerve pain in my lower left calf into My foot. My pain Dr prescribed Oxcarbazepine for the nerve pain. I take one twice a day. Thinking I should ask the Dr if that can be upped a Tad.

    Do they frown upon you using all the boluses each day?


    By the way, knee surgery still on for July 15. 

  • memerainboltmemerainbolt IndianaPosts: 4,697

    I can use mine every 2 hrs. and yes, there are days I use it. I know you are in a lot of pain but you have to remember that the pump meds only stay in the spine. I only wish mine would help with help nerve pain and arthritis and...... !!! 

    My doctor gets on to me for not using mine. He keep telling me that's what's it's for.

  • I was told it would help with my RA.  I DO feel that my all over body pain is better. I used to feel like I was walking through water. Now I have more energy, but my acute pain in different places holds me back. I think once my knee is fixed, my back and possibly my nerve pain. But, I'm glad to hear what your Dr said. 

    I really can't wait ink my knee is done!

  • memerainboltmemerainbolt IndianaPosts: 4,697

    I think once your knee is fixed it will help your back. You are probably holding your back different because of your knee, throwing it off. I do the same thing because of the nerve and the scoliosis.

  • Yea, you're probably right. So frustrating. Really don't want to go through another surgery.

  • So, the area where my pain pump is having funny nerve feelings. And the pump itself moves around. Is that normal?

  • memerainboltmemerainbolt IndianaPosts: 4,697

    Mine has those little tingling feelings once in a while too. Your's has not been in very long so scar tissue has probably not secured real good yet. If I put my hand on mine and gently push on it, it barely moves (which I just tried to do). I just got up and walked around and stretched to see what it would do and it never moved. Ask your doctor the next time you talk to him.

  • Thanks! I'll definately bring it up.  I get it refilled on July 10, right before my knee surgery. Maybe by then it will have settled down.  I also have problems with the bolus device finding the implant sometimes. I WAS told it is deep in my belly. Not sure if that's a good thing. Have you had yours replaced yet? That will be a worry because I actually form scar tissue fast and a lot.

  • memerainboltmemerainbolt IndianaPosts: 4,697

    I have mine refilled on the 10th also!! My implant is on the left side of my stomach and literally sticks outs. If I have a tight shirt on you can see it because I am so thin, 86 lbs. Not by choice, trust me. I had mine implanted in Jan., 2017, so it's only been 2 years. My PM said he would change the battery at between 4-5 yrs.

  • Wow. You are thin. Unfortunately, since I got the pump, I've gained some. Besides needing a whole new wardrobe because my jeans rub against the pump. But, I'm  finding I like my new clothes. Mine is also on my left side.

  • Hi, folks , I don't know if anyone read my posts a few months back b/c They were too long. I'm not a Dr but I had a lot of the same education before I couldn't continue (due to pain & disability), so I can clear up some questions or misconceptions that I've seen in these posts . 

    I'm doing better after my pump implant, had CSF headaches for a week though . I mostly forget the pump is there, I've accepted it as part of my body , doesn't hurt any more. My dosage is still not up to therapeutic level , still taking the same oral meds, morphine ER (60, Mg, 3x /day). 

    Dilaudid is most definable a pain Med, no matter how you get it in your body, orally or intrathecally. 

    Sandra (Memerainbolt), I noticed you said this before, but I couldn't find it when I went back. You said "morphine causes granulomas at the end of the catheter." Where did you get that info? I can't find anything about that. A granuloma is a tumor, so then I thought maybe you meant "granules" or simply crystallization. That's possible due to the high concentration. I used to get oral morphine solution for breakthrough pain that was 20 mg/ml (the same conc they're putting in my pump) and it would sometimes crystallize sitting in the cabinet. I had to shake it before using. I think I better address that with the Dr next time!  (In the meanwhile I try to stay shook up) 

    Anyways, I still haven't come up with any "attachments" to put on my pump (since I'm carrying around a motor) like a magnetic one to use it as a drill /driver. Gotta keep a sense on humor, ya know! 

    Jeff


  • Hi Jeff,

    I'm pretty sure I've seen your posts. I know Dilaudid is a pain med. It's the only thing that really works for all my pain. However, it doesn't help my nerve pain. So, the Pain Dr put me on Tramadol to ease that pain. It's much better. Now, I'm fighting my arthritis. Besided having RA I have ostioarthrits in my hands, knuckles and knees. I'm having my knee revision on July 15th. This will me my fourth surgery and third replacement in the one knee in a matter of 5 years. Going to a Dr who specializes in difficult cases and he finds mine intriguing. 

    I'll be seeing him this week for my left knee. Need to know what is causing the pain in it and hopefully get some relief before my revision on my right knee.

    Hope you are well.

  • memerainboltmemerainbolt IndianaPosts: 4,697

    Jeff

    I have stated in the past that high doses of morphine can cause "granulomas" at the catheter. That is why my dose cannot be raised. I was told this by my PM, it can cause crystals to form and/or a mass of tissue (not necessarily a tumor) caused by a foreign substance. Either way, we are not taking any chances as I have not had any issues with my pump. 

    luv2napp
    Please keep us posted on what you find out this week about your knee. 

    Everyone take care
    Sandra

  • It's been awhile. Been busy getting ready for my 3rd knee replacement  in the right knee. July 15 is the day. I'll stay  4 days so they can get my pain under control and put 4 days of IV antibiotics into me. 

    I'm getting my pump filled this Friday. Hopefully all will go smooth, as I have no more time to do it. I'm getting tested for Covid this Sat and hubby and I will have to stay home with no visitors. I've been using my bolus 3 times per day most days. There are some days I can do only two.

    I'll keep you updated. Hope everyone is well and avoiding the Covid.

advertisement
157
Sign In or Join Us to comment.